Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 85, NWS Northern Indiana

June 10, 2000Huntington County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 10, 2000, 5:29 PM EST for Huntington County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2000, 5:29 PM EST (22:29 UTC)
Expired
Jun 10, 2000, 6:20 PM EST
In force
51 min
Issued by
NWS Northern Indiana
Area
Whole counties

County Huntington County, IN

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-352 J/kg
Mixed-layer LCL
1668 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WUUS53 KIWX 102230
SVRFWA
INC069-102320-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EST SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HUNTINGTON COUNTY IN INDIANA

* UNTIL 620 PM EST

* AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ANDREWS...OR ABOUT 8 MILES
  SOUTHEAST OF NORTH MANCHESTER...MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
  HUNTINGTON
  ROANOKE

THIS IS A DANGEROUS STORM. SEEK SHELTER IMMEDIATELY

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:45 PM EST, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 10, 2:45 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EST SAT JUN 10 2000

FCST CHALLENGES REVOLVE AROUND POPS IN FIRST AND SECOND PDS.

WV IMAGERY INDICATED IMPRESSIVE PLUME OF MOISTURE WORKING NWRD FM
GULF.  AT THE SFC...MSAS INDICATED A TROF OF LOW PRES ALG IL AND IN
STATE LN.  THIS TROF WAS IN ASSOCIATION WITH WK SHORTWAVE SLIDING
ACRS RGN.  DWPTS HAVE BEEN ON THE INCREASE TODAY AND AT 19Z...WERE
IN THE UPPER 60S OVR MOST OF CWFA.  SFC BASED LI VALUES WERE MINUS 5
TO MINUS 7.  WL MENTION SCT SHRA AND TSRA WORDING FOR EARLY TONIGHT
MOST LOCATIONS AS TROF AND SHORTWAVE MOVE ACRS RGN.  OVR NRN SXNS...
WL NOT INCLUDE TIMING AS ADDITIONAL SHRA AND TSRA WL BE POSSIBLE
TOWARD DAYBREAK AS SECOND SHORTWAVE MOVES INTO RGN.  WITH THIS
SHORTWAVE ON SUN AND CDFNT SAGGING TOWARD RGN...WL OPT FOR LIKELY
WORDING FOR ALL BUT SRN SXNS...WHERE SCT WORDING WL SUFFICE.  WITH
REGARD TO CDFNT...NGM STILL LOOKS TO BE TOO QUICK MOVING
IT SWRD.  ETA AND AVN BOTH TRENDED TOWARD A SLOWER SOLUTION...WITH
AVN OFFERING COMPROMISE BETWEEN NGM AND ETA AND PREFERED.  THUS...WL
NEED TO HOLD ON TO POPS INTO SUN NIGHT...MAINLY EARLY.  ETA AND AVN
BOTH PICKED UP ON NWRD STREAMING GULF MOISTURE AND INDICATED PW
VALUES OF 2 INCHES FOR SUN.  THUS...HEAVY RAINFALL IS OF CONCERN...
THOUGH GOOD EVAPORATION DAYS OF LATE HAVE HELPED TO MINIMIZE FLOOD
POTENTIAL.  WITH DRY NLY FLOW ON MON...WL GO DRY.  NO SIGNIFICANT
CHANGES MADE TO TUE AND WED OF EXTND.  WL GO WITH A CHC FOR SHOWERS
DUE TO VCNTY OF CDFNT ON THU.

.IWX...NONE.

BARJENBRUCH

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.